Taking Action Against Femur Fractures - REPORT THEM NOW - For Those Taking Bisphosphonates

Pam Flores @phflores Health Guide
  • Have you or a loved one suffered from an unusual thigh bone fracture, the type where your bone just breaks with no significant force or serious accident as a result of taking an osteoporosis drug?  If you have the US Drug Watchdog group would like to hear from you. 

     

    Bisphosphonates are often prescribed osteoporosis medications with Fosamax leading the pack since it's been on the market the longest.  Actonel, Boniva, and Reclast are also in this drug category that may cause these unusual femur fractures.

     

    The group spearheading this initiative is the US Drug Watchdog whose mission is to: Educate U.S. consumers, Identify victims, Expose drug companies and Help innocent victims get legal help.

    Add This Infographic to Your Website or Blog With This Code:

     

    According to US Drug Watchdog, One of the biggest problems, and challenges we have with respect to our drug initiative work, is the average US consumer never hears about a drug recall, or serious side effects related to a specific drug's use. In the instance of the osteoporosis drugs, or specifically the osteoporosis drug called Fosamax, we are trying to identify women, who have used these types of drugs for five years, or more, and then for no apparent reason suffered a broken femur, or thigh bone, and we are trying to make certain they get to the best possible attorneys, to insure they are compensated for the horrific experience of a broken femur, or thighbone. The US Drug Watchdog wants to hear from any woman, who suffered an out of the blue broken femur, or thighbone fracture, while they were using any osteoporosis drug, or the osteoporosis drug called Fosamax.

     

    According to the FDA, Typically these fractures occurred after using any type of osteoporosis drug, or Fosamax for five years, or more. On February 3rd 2011, The Journal of the American Medical Association (JAMA) came out with a Canadian medical study that points to a higher risk of a certain type of thighbone fracture in women who take bisphosphonates such as Fosamax for long periods. For more information please contact the US Drug Watchdog at 866-714-6466, or contact the group via their web site at http://USDrugWatchdog.Com

     

    We have members here at HealthCentral that have posted about these types of thigh bone fractures from stepping over a vacuum, climbing stairs and also Dr. Jennifer Schneider who sustained this type of fracture while riding on the New York subway where her bone broke without falling.

     

    In Dr. Schneiders' interview she explains the importance of the Canadian study mentioned above and how the figures for totals on these types of unusual breaks need to include those who've been on Fosamax and other bisphosphonates long term (five years or more).

     

    We also have the problem where these types of fractures are being coded incorrectly by the emergency rooms, which will have an affect on the total numbers.  If someone is seen at an ER and the hospital codes this as a typical hip/femur fracture then they won't be included in the total numbers that we are looking for.

  •  

    Add This Infographic to Your Website or Blog With This Code:

    So if this has happened to you or someone you know, please contact the group above, at their website or call 866.714.6466 and report your injury so you can get help with it and be included in the total numbers of patients who've sustained these thigh bone breaks from minimal force, or no force at all after long term bisphosphonate use.

     

    Other issues associated with bisphosphonates are: 1) Osteonecrosis of the jaw  2) Osteonecrosis of the hip, 3) Osteonecrosis of the knee and shoulder.

     

    I hope that those who've sustained these injuries get proper care and that their fractures are reported correctly.  The only way we can assure this is happening, is for you to speak up and explain that this is not a typical hip fracture from osteoporosis.  If this occured without injury or trauma, please explain that to the hospital.

     

    Sources

    ___________

     

Published On: January 25, 2012